I dropped into As Nature Intended recently to stock up on supplements and got talking to the lovely Nicky about all things wellbeing.
She’s one of the most knowledgable natural specialists I’ve met in a long while (do stop by the Chiswick branch if you need any advice) – and it was her that mentioned a link between the contraceptive pill and the effects of sun on the skin.
According to the American Skin Association, the contraceptive pill, as well as some antibiotics and antihistamines can increase the skin’s sensitivity to the sun’s rays.
Increased sensitivity means that sunlight’s UVA & UVB rays are more likely to inflame or mutate skin cells, causing the visible and invisible damage we’re all familiar with.
I know the sun’s not exactly beating down on us here in the UK at the moment, but it’s certainly worth remembering come the summer.
Is this side effect something you were aware of?